Flash Flood, Kane
- When
- August 19, 12:00 PM MST to 1:00 PM MST
- Where
- Kane County, 20 mi W of Kanab
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 37.050, -112.900
Road to Whitehouse Campground washed out...near HWY 89.
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 19, 10:05 AM MST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1105 AM MDT FRI AUG 19 2005 .SYNOPSIS...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE INTO SOUTHERN UTAH TODAY THEN STALL OVER EASTERN UTAH TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION OVER THE WEEKEND RESULTING IN A GRADUAL WARMING TREND. && .DISCUSSION...THE UPPER TROF TRANSLATING EASTWARD INTO CENTRAL CANADA LEFT BEHIND A WEAK CIRCULATION OVER CA. THIS HAS ACTED AS A KICKER FOR THE CLOSED CIRCULATION THAT HAD BEEN OFF THE SRN CA COAST YESTERDAY AND IS NOW LIFTING ENEWD THROUGH NWRN AZ/SWRN UT. THIS LITTLE LOW HAS SET OFF AN AREA OF CONVECTION THAT IS PRODUCING HEAVY RAINFALL AND HAIL. MORNING NAM COMPLETELY MISSED IT AND SHOWS NO PRECIP THIS MORNING. SATELLITE SHOWS THIS LOW WILL SLOWLY LIFT INTO SERN UT THIS AFTERNOON AND TONIGHT THEN GRADUALLY FILL. IT ALSO SHOW PRECIPITABLE WATER VALUES HAVE INCREASED CONSIDERABLY OVER SOUTHERN UTAH THIS MORNING. THESE FACTORS HAVE PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR THIS AREA VALID UNTIL 10 PM. CONVECTION THAT SPREADS INTO ERN UT LATER TODAY SHOULD HAVE LOWER RAIN AMOUNTS DUE TO DRIER AIRMASS IN PLACE THERE. LAST REMAINS OF THE CONVERGENCE ZONE WITH THE DEPARTING HI PLAINS TROF LAYS ACROSS NRN UT THIS MORNING AND SHOULD BE DISSIPATING THROUGH THE DAY...ALTHO A FEW CELLS MAY FORM ALONG THIS ZONE EARLY THIS AFTERNOON. THE REMNANT OF THE WEAK UPPER LOW APPEARS THAT IT MAY REMAIN A FACTOR FOR UT WEATHER THROUGH THE WEEKEND AS IT ENDS UP EMBEDDED WITHIN THE BUILDING HIGH OVER THE WEST...SO WILL CONSIDER BOOSTING POPS THROUGH THE WEEKEND. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH EXTREME SOUTHERN UTAH UNTIL 10PM. WY...NONE. && WILENSKY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1205 PM MDT FRI AUG 19 2005 UTZ017>021-201300- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SOUTH CENTRAL UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 1205 PM MDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWESTERN THIRD OF UTAH. .DAY ONE... TODAY SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN AND HAIL...WILL DEVELOP OVER SOUTHERN UTAH TODAY AND LINGER INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR A PORTION OF THIS AREA UNTIL 1000 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS THROUGH TUESDAY...WITH ISOLATED STORMS AFFECTING VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1236 PM MDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 13 W BIG WATER 37.07N 111.90W
08/19/2005 KANE UT PARK/FOREST SRVC
ROAD TO WHITEHOUSE CAMPGROUND WASHED OUT BY TRIBUTARY TO
THE PARIA RIVER. LOCATED OFF OF ROUTE 89.
&&
ATARDYThe Cedar City radar (KICX), 60 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
3 flash flood. Local standard time, as filed.
Road to Whitehouse Campground washed out...near HWY 89.
Ft Pierce wash rose from a flow rate of 0 to 1173cfs in 1 hour.
East Fork of Virgin River flow rate rose from 76 to 306 cfs in just over an hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468982, 5468983, 5468984.